MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 54840007540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis of part # 54840007540 ; lot # h5513364 analysis summary: visual examination revealed the screw was broken above the start of the threads down from the base of the bone screw head.Optical examination of the area of fracture initiation did not identify a pre-existing surface defect that could contribute to crack propagation.Some fracture surface smearing is noted.Microscopic examination of the fracture surface identified a very rigid fracture surface with some striations consistent with cyclic fatigue.The threads of the broken lower portion of the screw have been damaged, possibly from the removal process.The above observations are consistent with cyclic fatigue followed by overload once the fatigue had weakened the material.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received from healthcare provider via manufacturer representative regarding an event happened during use for a patient undergone unknown spinal therapy.The pre-op diagnosis was mentioned as spinal stenosis.It was reported that, 2 screws were broken post-operatively.Patient had a symptom of pain.Revision surgery was performed to explant the broken screw on (b)(6) 2021.There were no broken fragments of screw remained in patient.The procedure or technique used during initial surgery was conventional screw insertion method and the levels implanted were l5-s1.The implant date of reported product was unknown.No further complications reported.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12801782
Report Number1030489-2021-01371
Device Sequence Number17520659
Product Code NKB
UDI-Device Identifier00613994589309
UDI-Public00613994589309
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54840007540
Device Catalogue Number54840007540
Device Lot NumberH5513364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight80 KG